Hail, Crook
- When
- May 30, 2:50 PM MST
- Where
- Crook County, 2 mi SW of Lightning Flat
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.950, -105.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 30, 1:00 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT TUE MAY 30 2006 .DISCUSSION...SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE AREA...MOST NUMEROUS AROUND THE BLACK HILLS. STRONG SHORTWAVE MOVING THROUGH WYOMING...COMBINED WITH WEAK UPSLOPE FLOW WILL KEEP SHOWERS/THUNDERSTORMS IN THE AREA THROUGH THE EVENING ACROSS NORTHEAST WYOMING/WESTERN SOUTH DAKOTA. BEST CHANCE OF SHOWERS/THUNDERSTORSM WILL SHIFT EAST OF THE BLACK HILLS TONIGHT. THE SLOW MOVING SHORTWAVE WILL BE OVER WESTERN SOUTH DAKOTA WEDNESDAY MORNING...SHIFTING INTO CENTRAL SOUTH DAKOTA DURING THE DAY. BEST CHANCE OF SHOWERS/THUNDERSTORMS WILL BE EAST OF THE BLACK HILLS...LINGERING IN SOUTH CENTRAL SOUTH DAKOTA THROUGH THE EARLY EVENING. UPPER LEVEL RIDGE WILL BUILD ACROSS THE AREA THURSDAY. WITH WEAK RETURN FLOW...A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER THE BLACK HILLS. LOW LEVEL JET INCREASES THURSDAY NIGHT WITH STRONG THETA-E ADVECTION ACROSS SOUTH CENTRAL SOUTH DAKOTA...SO WILL KEEP THE CHANCE OF THUNDERSTORMS IN THE FORECAST. FRIDAY WILL BE A WARM DAY...WITH MANY LOCATIONS INTO THE LOWER 90S. SURFACE TROF FORECAST TO MOVE INTO EASTERN WYOMING DURING THE DAY...WITH WELL MIXED ATMOSPHERE. WILL CONTINUE WITH SLIGHT CHANCE OF THUNDERSTORMS. EXTENDED...UPPER RIDGE WILL DOMINATE THE WEATHER PATTERN THROUGH THE LONG TERM. THIS WILL BRING DRY AND WARM WEATHER TO THE AREA THIS WEEKEND THROUGH THE FIRST HALF OF NEXT WORK WEEK. LATEST GFS RUN SHOWING A SHORTWAVE APPROACHING LATE SUNDAY...BUT WITH THE MAIN FLOW STAYING NORTH OF THE AREA...PRECIP IS ALSO PROGGED TO STAY NORTH. && .AVIATION...SHRA/TSRA WILL CONTINUE INTO THE EVENING AND EARLY MORNING HOURS TONIGHT...AND IS MENTIONED IN ALL TAF/TWEB RTES. PRECIP SHOULD END BY AROUND 08Z TIMEFRAME. VFR CONDITIONS ARE STILL EXPECTED THROUGH THE FORECAST PERIOD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 625 AM MDT TUE MAY 30 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-311300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 625 AM MDT (725 AM CDT) TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND TONIGHT. A LOW PRESSURE MOVING ACROSS WYOMING WILL HELP TRIGGER THE STORMS... STARTING IN NORTHEASTERN WYOMING AND THE BLACK HILLS EARLY THIS AFTERNOON...AND SPREADING ACROSS THE SOUTH DAKOTA PLAINS THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ON THURSDAY ISOLATED THUNDERSTORMS MAY FORM OVER THE BLACK HILLS. THESE STORMS ARE NOT ANTICIPATED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. BUNKERS
The Rapid City radar (KUDX), 201 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509217.